Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 24, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Jun 14, 2006, 10:00 AM CDT for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2006, 10:00 AM CDT (15:00 UTC)
- Expired
- Jun 14, 2006, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 3.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -334 J/kg
- Mixed-layer LCL
- 3508 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 141500 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 900 AM MDT WED JUN 14 2006 ...STRONG WINDS EXPECTED TO OVERSPREAD TRI-STATE REGION TODAY... .A PRESSURE GRADIENT WILL INCREASE THIS MORNING INTO THE AFTERNOON HOURS...CREATING STRONG SOUTHERLY WINDS ACROSS THE TRI-STATE REGION. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-142100- /O.NEW.KGLD.WI.Y.0024.060614T1500Z-060615T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 1000 AM CDT WED JUN 14 2006 /900 AM MDT WED JUN 14 2006/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON. SOUTHERLY WINDS AT 30 MPH WITH GUSTS AROUND 45 MPH WILL BE COMMON ACROSS THE REGION. THE STRONG WINDS ALONG THE EASTERN COLORADO BORDER WILL SHIFT EAST INTO THE REMAINDER OF NORTHWEST KANSAS AND SOUTHWEST NEBRASKA BY THIS AFTERNOON. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ BLAIR
2 follow-up statements
000 WWUS73 KGLD 142103 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 303 PM MDT WED JUN 14 2006 ...STRONG WINDS TO CONTINUE ACROSS THE TRI-STATE REGION THIS AFTERNOON... .STRONG SOUTHERLY WINDS ARE BEING PRODUCED BY AN INCREASING PRESSURE GRADIENT AHEAD OF A DEEPENING LEE TROUGH ACROSS THE TRI- STATE REGION. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-150000- /O.CON.KGLD.WI.Y.0024.000000T0000Z-060615T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 403 PM CDT WED JUN 14 2006 /303 PM MDT WED JUN 14 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON. SOUTHERLY WINDS AT 30 MPH WITH GUSTS AROUND 45 MPH WILL BE COMMON ACROSS THE REGION. THE STRONG WINDS ALONG THE EASTERN COLORADO BORDER WILL CONTINUE TO SHIFT EAST INTO THE REMAINDER OF NORTHWEST KANSAS AND SOUTHWEST NEBRASKA THIS AFTERNOON. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ LOCKHART
000 WWUS73 KGLD 142358 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 558 PM MDT WED JUN 14 2006 ...WINDS WILL SLOWLY DECREASE... .THE WINDS HAVE BEGUN TO DECREASE...AND WILL SLOWLY CONTINUE TO DO SO THROUGH THE NEXT HOUR. AS A RESULT THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. HOWEVER...WIND SPEEDS WILL REMAIN IN THE 15 TO 30 MPH WITH GUSTS TO 40 MPH THROUGH MUCH OF THE NIGHT. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-150100- /O.EXP.KGLD.WI.Y.0024.000000T0000Z-060615T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 658 PM CDT WED JUN 14 2006 /558 PM MDT WED JUN 14 2006/ ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT /7 PM CDT/ THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM MDT /7 PM CDT/. SOUTHERLY WINDS OF 15 TO 30 MPH WITH GUSTS TO NEAR 40 MPH WILL CONTINUE THROUGH MOST OF THE NIGHT. $$ BULLER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Jun 14, 3:04 AM CDT, 6 hours 56 minutes earlier.
Area forecast discussion, Jun 14, 3:04 AM CDT, 6 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
204 AM MDT WED JUN 14 2006
.SHORT TERM (TODAY THROUGH FRIDAY NIGHT)...LITTLE CHANGE FROM
PREVIOUS THINKING FOR TODAY/TONIGHT PERIODS. KEPT ISOLATED
THUNDERSTORM MENTION FOR THIS EVENING FROM PREVIOUS
FORECAST...HOWEVER STRONG CAP SHOULD LIMIT COVERAGE.
TRENDED HIGHS DOWN ON THURSDAY/FRIDAY AS CONFIDENCE INCREASES WITH
APPROACH OF THE NEXT STORM SYSTEM. SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG/NE OF SFC LOW ACROSS NORTHWEST KANSAS ON
THURSDAY AFTERNOON AND SPREAD EASTWARD DURING THE EVENING ALONG NOSE
OF INCREASING LLJ.
FRIDAY...INCREASED POPS FOR THE AFTERNOON/EVENING AS LARGE SCALE
ASCENT INCREASES LATE IN THE PERIOD. TRENDED HIGHS SLIGHTLY COOLER
IN POST FRONTAL REGIME. STILL SOME TIMING DIFFERENCES BETWEEN
GFS/NAM AND LEANED TOWARD THE SLOWER GFS WHICH WAS IN BETTER
AGREEMENT WITH THE ECMWF.
&&
.LONG TERM (SATURDAY THROUGH WEDNESDAY)...NO CHANGES MADE.
&&
.SYNOPSIS...INCREASING MID LEVEL FLOW IS ALREADY UNDERWAY ACROSS THE
CENTRAL ROCKIES AS H5 TROUGH CONTINUES TO MOVE SLOWLY ENE AND H5
RIDGE BUILDS SLOWLY ESE. THE MEAN H5 TROUGH WILL CONTINUE TO DEVELOP
EASTWARD THROUGH THE NEXT 48 HOURS WITH STRONGER HEIGHT FALLS/COOLER
TEMPERATURES ENTERING THE CENTRAL HIGH PLAINS ON THURSDAY/FRIDAY.
&&
.FIRE WX...A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF EAST
CENTRAL COLORADO THIS AFTERNOON AND EVENING. THE SURFACE TROUGH AXIS
WILL DEEPEN ALONG THE KANSAS/COLORADO BORDER THIS AFTERNOON ALLOWING
SOUTH TO SOUTHWEST WINDS TO INCREASE ACROSS EAST CENTRAL COLORADO. AS
TEMPERATURES WARM INTO THE MID/UPPER 90S...RH WILL FALL BELOW 15
PERCENT. RH SHOULD RECOVER AT OR BEFORE 03Z. THERE IS SOME CONCERN
FOR DRY LIGHTING/ERRATIC WINDS THIS EVENING..HOWEVER GIVEN THE
STRENGTH OF THE CAP CONFIDENCE REMAINS VERY LOW.
MORE UNCERTAINTY EXISTS ON THURSDAY AS A BOUNDARY SAGS SOUTH EARLY
IN THE PERIOD PROVIDING WEAK NORTHERLY FLOW/COOLER TEMPERATURES. THE
SOUTHWARD EXTENT OF THE BOUNDARY REMAINS UNCERTAIN SO THE FIRE
WEATHER WATCH WILL REMAIN IN PLACE FOR NOW.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
COZ252-COZ253-COZ254.
FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR COZ252-COZ253-COZ254.
&&
MCGUIREHazardous weather outlook, Jun 14, 4:00 AM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 300 AM MDT WED JUN 14 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 400 AM CDT WED JUN 14 2006 /300 AM MDT WED JUN 14 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH ACROSS PORTIONS OF THE TRI-STATE AREA THIS AFTERNOON. AS TEMPERATURES RISE INTO THE 90S...RELATIVE HUMIDITIES WILL FALL ALLOWING THE RANGELAND FIRE DANGER INDEX TO REACH THE EXTREME CATEGORY. EXTREME FIRE DANGER MEANS THAT FIRES START QUICKLY...SPREAD FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE DANGER. A RED FLAG WARNING IS IN EFFECT FOR EASTERN COLORADO THIS AFTERNOON AND EVENING. AN ISOLATED HIGH-BASED THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON OR EVENING. CLOUD TO GROUND LIGHTNING AND STRONG WINDS WILL BE POSSIBLE WITH ANY THUNDERSTORM THAT DEVELOPS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE RANGELAND FIRE DANGER INDEX IS EXPECTED TO REACH THE EXTREME CATEGORY AGAIN ON THURSDAY AND A FIRE WEATHER WATCH REMAINS IN EFFECT FOR EASTERN COLORADO. SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING AND AGAIN ON FRIDAY AS A STORM SYSTEM APPROACHES FROM THE WEST. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. MCGUIRE
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:02 AM CDT | Red Flag Warning | GLD | Cheyenne, Kit Carson, Yuma | 20 hr |
Nearby
Wind Advisories in Kansas, 2006Wind Advisories in Colorado, 2006Wind Advisories in Nebraska, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.